Hi Doctor –
I was using propecia (Finax 1mg) since Nov’2009 till Feb’2010, I was also using minoxidil 5% tropical solution. During Dec and Jan I experienced palpitations and Feb I felt stress around my face and chest which turned out to be high blood pressure 145/90. This did not happen for a month and then again suddenly I have started palpitations and sometimes feel stress. I have stopped the usage of both the medicines since 3 weeks but nothing seems to work.
Please help me out with how much time it should take to get rid of these side effects, do I need any medication that can help me wash this off easily… I have developed sleeping disorder as well. My physician who advised me for this is not ready to believe that these medicines can cause these issues.
Looking forward for you help. Thanks
Here are the listed rare side effects for topical minoxidil — “Severe allergic reactions (rash; hives; itching; difficulty breathing; tightness in the chest; swelling of the mouth, face, lips, or tongue); changes in hearing or vision; difficulty breathing; excessive, sudden weight gain; fainting; lightheadedness; increased chest, arm, or shoulder pain; increased heart rate; pounding heartbeat; swelling.”
And here are the listed rare side effects for finasteride — “Severe allergic reactions (rash; hives; itching; difficulty breathing; tightness in the chest; swelling of the mouth, face, lips, or tongue); breast enlargement, lumps, pain, or tenderness; nipple discharge; testicular pain.”
So what you describe as stress in your face could be an allergic reaction to either medication, but this doesn’t explain your blood pressure spike. In fact, minoxidil is taken in pill form to lower blood pressure. Stress is a likely reason for any abnormal sleep patterns, and the stress itself could be from your health. What troubles me is that you still are experiencing issues even after stopping the medication, leading me to wonder if your symptoms are unrelated to your hair loss treatments and could possibly signal a serious (undiagnosed) underlying medical issue.